MAUDE Adverse Event Report: PERFUSION SYSTEMS AFFINITY CP PUMP; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLE

PERFUSION SYSTEMS AFFINITY CP PUMP; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLE
Model Number BBAP40
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the affinity centrifugal blood pump exhibited clotting and flow issues.The issue was observed in the top part of the cone, with the issue worsening over time.The patient was on extracorporeal membrane oxygenation (ecmo) for 82 days and had been using this bio-pump for 8 days.Anticoagulant therapy with bivalirudin was administered, and anti-coagulation was assessed using act and partial thromboplastin time (ptt), which were documented on the patient chart.The priming solution used was saline, and no air entered the reservoir related to table manners.Protamine was not used as this was an ecmo case.The clot/fibrin growth occurred suddenly, and there was no venous reservoir as this was an ecmo case.The pump was not used in an ap40ast and no clamped lines were present in the circuit.The device was replaced to complete the case.There were no reported adverse patient effects because of the issue.Medtronic received additional information that the patient's temperature was 36 to 37.2.The pco2 (partial pressure of carbon dioxide) and po2 (partial pressure of oxygen) was 35mmhg and 381mmhg post oxygenator, respectively.Sweep was reduced from 7l/min to 6l/min.
 
Additional Manufacturer Narrative
Device evaluation: visual inspection shows evidence of a clot around the upper pivot.Visual inspection shows the impeller is loose inside the housing with evidence of damage to the upper pivot.The device was tested per specification.The device was run on a bio console from 0-4000 rpm¿s, using fluid, a noise level greater than 70 db was recorded, the specification is less than 68 db there was a flow of 7 lpm at 4000 rpm.Reason for the return was confirmed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information a 3a.Sex: this field was added.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AFFINITY CP PUMP
Common Device Name
PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLE
Manufacturer (Section D)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer (Section G)
PERFUSION SYSTEMS
7611 northland dr
brooklyn park MN 55428
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key24245190
Report Number2184009-2026-00199
Device Sequence Number8308992
Product Code KFM
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K132712
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBBAP40
Device Catalogue NumberBBAP40
Device Lot Number231262218
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/09/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date02/25/2026
04/14/2026
Date Device Manufactured04/30/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale
Patient Weight87 KG